Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2017, 8:58 PM CDT for Terrell County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 8:58 PM CDT (01:58 UTC)
- Expired
- Apr 10, 2017, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 164 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.9
The text
As transmitted.
536
WUUS54 KMAF 110158
SVRMAF
TXC443-110300-
/O.NEW.KMAF.SV.W.0043.170411T0158Z-170411T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
858 PM CDT MON APR 10 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Terrell County in southwestern Texas...
* Until 1000 PM CDT
* At 858 PM CDT, a severe thunderstorm was located near Terrell
County Gas Plant, or 21 miles south of Sheffield, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.
&&
LAT...LON 3034 10166 3034 10172 3033 10174 3028 10176
3028 10223 3047 10216 3047 10173 3045 10172
3047 10172 3047 10169 3042 10174 3040 10170
3038 10170 3036 10166
TIME...MOT...LOC 0158Z 267DEG 11KT 3038 10192
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
544
WWUS54 KMAF 110235
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
935 PM CDT MON APR 10 2017
TXC443-110300-
/O.CON.KMAF.SV.W.0043.000000T0000Z-170411T0300Z/
Terrell TX-
935 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
At 934 PM CDT, a severe thunderstorm was located near Terrell County
Gas Plant, or 23 miles northeast of Dryden, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.
&&
LAT...LON 3034 10166 3034 10172 3033 10174 3028 10176
3028 10223 3047 10216 3047 10173 3045 10172
3047 10172 3047 10169 3042 10174 3040 10170
3038 10170 3036 10166
TIME...MOT...LOC 0234Z 274DEG 10KT 3036 10196
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:37 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 437 PM CDT Mon Apr 10 2017 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... Not many changes to the current forecast. Models still developing MVFR stratus along the front, westward into the Stockton Plateau after 00Z. The northern extent of this could move into KFST/KPEQ overnight, before scattering out by 18Z Tue. Otherwise, VFR conditions expected in veering sfc flow. && .PREV DISCUSSION... /issued 224 PM CDT Mon Apr 10 2017/ DISCUSSION... A weak cold front has moved into the Permian Basin today and according to latest visible satellite and surface observations is currently sitting along a line from Big Lake, to McCamey, to Pecos. Cooler and drier air behind the front will keep any convective development this afternoon confined south of the front in the lower Trans Pecos and Big Bend. The cool and dry air will remain across much of the area Tuesday allowing again for only southern portions of the CWA (including the Davis Mountains) a chance at rainfall. Surface high pressure will move east Wednesday and a southeasterly return flow will increase low level moisture. This combined with a strong upper disturbance moving out of southern New Mexico will increase instability, particularly in the mid and upper levels, and increase rain chances. Shear values will be enough to support severe convection but CAPE values will only be around 1000 J/kg so SPC has us outlooked in only a marginal risk at this time. Fewer clouds will allow for more surface heating and instability so Wednesday will have to be closely monitored. The disturbance will move east Thursday causing rain chances to diminish but continuing southwesterly upper level flow will keep a slight chance for rain across much of the CWA through the end of the week. Temperatures will increase late this week though not too much above normal. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 51 74 59 76 / 10 10 20 40 Carlsbad 49 75 56 77 / 10 10 40 60 Dryden 61 77 62 77 / 50 40 30 30 Fort Stockton 55 76 60 77 / 30 20 30 40 Guadalupe Pass 49 68 53 72 / 10 10 40 60 Hobbs 46 74 55 70 / 10 10 30 60 Marfa 47 75 52 77 / 30 20 30 60 Midland Intl Airport 52 75 59 74 / 10 10 30 40 Odessa 52 74 58 74 / 10 10 30 50 Wink 53 77 61 78 / 10 10 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, Apr 10, 2:28 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 228 PM CDT Mon Apr 10 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 228 PM CDT Mon Apr 10 2017 /128 PM MDT Mon Apr 10 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a chance of thunderstorms across the Lower Trans Pecos this evening and tonight with storm chances expanding westward later in the night. Isolated severe storms are possible across the Lower Trans Pecos tonight with the main threats being large hail and damaging wind. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong thunderstorms are possible across the region on Wednesday afternoon and evening. A few storms may become severe, with large hail and damaging winds being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Apr 10, 7:35 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
735 PM CDT MON APR 10 2017
TXZ082-110115-
Terrell TX-
735 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TERRELL COUNTY UNTIL
815 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Sheffield. This storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3052 10168 3050 10168 3049 10169 3047 10169
3046 10170 3047 10173 3044 10172 3042 10174
3042 10188 3066 10188 3066 10176 3064 10167
3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0035Z 085DEG 4KT 3059 10171
44Special weather statement, Apr 10, 8:06 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 806 PM CDT MON APR 10 2017 TXZ082-110145- Terrell TX- 806 PM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TERRELL COUNTY UNTIL 845 PM CDT... At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Terrell County Gas Plant, or 21 miles southwest of Sheffield. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Terrell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3047 10188 3031 10188 3031 10207 3047 10207 TIME...MOT...LOC 0106Z 094DEG 2KT 3041 10196 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:35 PM CDT | Special Weather Statement | MAF | Crockett | 40 min |
| Apr 10, 8:06 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Apr 10, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 45 min |
| Apr 10, 9:48 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Apr 10, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.